MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 8X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4158040S
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the sterile pouch of an 8mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was never sealed at the bottom.There was no reported patient injury.The pouch was not previously opened.The packaging had not been damaged.The package was not opened for a patient and it was noticed before ever needing to be used.The device is expected to be returned for evaluation.Images were available for review.Image 1 was reviewed.Upon review, it appears the seal is missing from an unknown inner package.Image 2 was reviewed.Upon review, this appears to be an image of what the seal is supposed to look like, or possibly showing the other end of the packaging is as it should be.Image 3 was reviewed.Upon review, this is a photo of a powerflex extreme label with the device in its original packaging.
 
Additional Manufacturer Narrative
No product was received for analysis, instead one picture was attached in the file.In the picture, a pouch with a powerflex extreme 8x4 80cm can be observed in it.In the picture, it can be notice that one of the sides appears to be not sealed.No other details of the product could be noticed at the picture.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the sterile pouch of an 8mm x 4mm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was never sealed at the bottom.There was no reported patient injury.The pouch was not previously opened.The packaging had not been damaged.The package was not opened for a patient and it was noticed before ever needing to be used.Three pictures of a sterile powerflex extreme 8 x 4 80cm were received for picture analysis.Per picture analysis of picture one, the seal area on the pouch is observed to be intact.No other anomalies were observed.On the other two pictures, no anomalies were observed on the unit.The product was returned for analysis.One sterile powerflex extreme 8 x 4 80cm was received coiled inside its original package.Per visual analysis, the seal located on pouch area of the unit was observed torn.No other anomalies were observed on the unit or its package.Per microscopic analysis on the observed torn seal on pouch, elongations were observed all along the film material located on seal area, there is evidence that the seal was applied during the manufacturing process.The elongations found are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the film material on the seal area was induced to a tensile force that exceeded the film material yield strength prior to the separation.A product history record (phr) review of lot 82180077 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box compromised sterility - seal open¿ was confirmed through analysis of the returned device.The film on the seal area of the pouch was observed torn, as received.Per microscopic analysis on the observed torn seal on pouch, there is evidence that the seal was applied during the manufacturing process since elongations were observed all along the film material located on seal area.The elongations found are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the film material on the seal area was induced to a tensile force that exceeded the film material yield strength prior to the separation.It is presumed that handling of the packaging contributed to the events reported by the customer.It is important to carefully open the package in order to prevent the compromise of the sterility of the device.According to the instructions for use, which is not intended as a mitigation of risk, ¿removal from package: open the pouch, take the hub and gently take the catheter out.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 8X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami FL 33014
MDR Report Key9972587
Report Number9616099-2020-03652
Device Sequence Number14110621
Product Code LIT
UDI-Device Identifier20705032001943
UDI-Public20705032001943
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4158040S
Device Catalogue Number4158040S
Device Lot Number82180077
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer04/17/2020
05/29/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/12/2020
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.